Supplement Warning 101: Weight Loss Supplement Causes Transient Thyrotoxicosis

Supplement Warning 101: Weight Loss Supplement Causes Transient Thyrotoxicosis

Supplement Warning 101: Weight Loss Supplement Causes Transient Thyrotoxicosis
Transient thyrotoxicosis from thyroiditis induced by sibutramine overdose: a case report.
Kim SK1,Hum Exp Toxicol. 2013 Aug;32(8):890-2.
  1. Sibutramine is an antiobesity drug that inhibits the reuptake of serotonin and noradrenalin in the hypothalamus.
  2. A 37-year-old Korean man presented to the emergency room for the oral intake of 280 mg of sibutramine.
  3. The patient was in thyrotoxic state. The (99m)Technetium-pertechnetate thyroid scan showed irregular uptake of radioisotope and thyroid-stimulating hormone receptor antibody and thyroperoxidase antibody were negative.
  4. Thyroid function normalized after that. The patient had transient thyrotoxicosis with thyroiditis.
  5. We report a case of thyrotoxicosis accompanied by thyroiditis resulting from the intentional overdose of sibutramine.
  6. Supplements are not studied just registered by the FDA. The buyer be ware that many bad things can happen to you with few if any benefits.
  7. Don’t waste money on these untested products that sound good but if you have a thyroid condition it can cause you serious problems.
  8. FDA only cracks down on the ones that say they cure you. The ones that say they support you are on the market.
  9. A billion dollar waste of your money and may cause you harm if you have a thyroid condition.
Add Your Comment

Contact Info
1328 16th Street, Santa Monica, CA 90404
Monday – Friday
9:00 AM to 5:00 PM
(310) 393-8860